Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 124, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 20, 2019, 4:31 PM CDT for Dickson County, Houston County, Humphreys County, Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2019, 4:31 PM CDT (21:31 UTC)
- Expired
- Aug 20, 2019, 5:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dickson County, TN, Houston County, TN, Humphreys County, TN
The radar
The Ft Campbell radar (KHPX), 60 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 4:45 PM CDT | TSTM WND DMG | 2 Se Erin, TN | TREES DOWN ON HIGHWAY 49 AND NEAR HIGHWAY 13 AT BATEMAN BRANCH ROAD. PEA SIZE HAIL ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1377 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
237
WUUS54 KOHX 202131
SVROHX
TNC043-083-085-202200-
/O.NEW.KOHX.SV.W.0124.190820T2131Z-190820T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
431 PM CDT Tue Aug 20 2019
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northwestern Dickson County in Middle Tennessee...
Southeastern Houston County in Middle Tennessee...
Northeastern Humphreys County in Middle Tennessee...
* Until 500 PM CDT.
* At 431 PM CDT, a severe thunderstorm was located near Erin, and is
nearly stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northwestern Dickson, southeastern Houston and northeastern
Humphreys Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3629 8776 3634 8757 3634 8753 3622 8746
3615 8770
TIME...MOT...LOC 2131Z 343DEG 4KT 3626 8763
HAIL...<.75IN
WIND...60MPH
$$
131 follow-up statement
383
WWUS54 KOHX 202154
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
454 PM CDT Tue Aug 20 2019
TNC043-083-085-202204-
/O.EXP.KOHX.SV.W.0124.000000T0000Z-190820T2200Z/
Dickson TN-Houston TN-Humphreys TN-
454 PM CDT Tue Aug 20 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DICKSON...
SOUTHEASTERN HOUSTON AND NORTHEASTERN HUMPHREYS COUNTIES WILL EXPIRE
AT 500 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3629 8776 3634 8757 3634 8753 3622 8746
3615 8770
TIME...MOT...LOC 2154Z 343DEG 4KT 3624 8762
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 4:08 PM CDT, 23 minutes earlier.
Area forecast discussion, Aug 20, 4:08 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Nashville TN 408 PM CDT Tue Aug 20 2019 .DISCUSSION... Broke out a late this afternoon grouping in zone forecast product again for iso shwrs/tstms across mid state region. Best initialized and preferred latest NAMNest/HRRR solution showing area of convection across Southern Ohio River Valley around 21Z(4 PM CDT) moving into mid state region late this afternoon into evening hrs tonight. SPC as placed much of mid state region in a marginal risk for svr tstms during this time period, with iso wind damage reports noted. As this convection moves into mid state region as night time hours progress, it will weaken. Iso shwrs/tstms should continue across Cumberland Plateau Region overnight, but areas to the west should experience an end to any shwrs/tstms by the late evening hrs. Overnight lows will continue to be mild tonight, i.e. a few degrees above seasonal normal values. Overnight lows will range in the low to mid 70s, upper 60s Cumberland Plateau Region. Conditions will be similar on Wed as well as what has been experienced this afternoon but it continues to look like low level moisture will be slightly more plentiful and contribution from upper support also slightly more favorable. However any deep layer moisture should be limited. Thus looking for another round of iso/sct shwrs/tstms, especially during afternoon/evening hrs. Thu, and especially Fri, it continues to look like best days this week for possibility of sct/numerous shwrs/tstms. Upper level ridging breaks down and will allow weak upper troughing along with several weak upper level disturbances within its flow to transverse mid state region. Ahead of a sfc boundary that is expected to approach mid state region by Fri morning, and eventually slowly progress into mid state region as Fri progresses, will be amble deep layer moisture that will aid in convective development across our area. Differences continue to be noted between latest ECMWF/GFS model solutions for upcoming weekend into first part of next week. As previously mentioned yesterday afternoon and continues to the same model trend this afternoon, sfc/low level ridging influences a little bit stronger in latest ECMWF model solution. Latest GFS model solution continues to keep deep layer moisture across mid state region. Have generally trended to the more drier ECMWF solutions as it seems a bit more realistic. However, will continue a mention generally sct shwrs/tstms during daylight and iso shwrs/tstms during nighttime hrs as preferred latest ECWMF solution depicting a quasi upper level summertime pattern to be place across mid state region with sfc boundary that had previously pushed south of mid state region by just after daybreak on Sat morning looks to remain within the vcnty of at least western portions of mid state region thru first part of next work week. Heat and humidity will continue for at least one more day, with a bit of a break in the heat by the later portions of work week. Highest temps/dewpoints will continue to be across western locations on Wed. Maximum heat index values during afternoon hrs on Wed will be around 100 degrees for locations generally around and west of the I-65 Corridor. Afternoon highs on Wed will range in the low to mid 90s, mid 80s to around 90 degrees Cumberland Plateau Region. A transition to a more seasonal, if not a few degrees below seasonal high temps, pattern is expected as later half of work week into the first part of next work week progresses. Overnight lows will once again be mild on Wed night, but will also start a slow cooling trend to eventually around or even slightly below seasonal normal values by first part of next work week too. && .AVIATION... 18Z TAF DISCUSSION. Isolated -SHRA have begun popping up west of BNA and north of CSV, with VCSH at all airports this afternoon. Large complex of TSRA across Illinois will move southeast and weaken as it moves across all airports this evening, with -SHRA/VCTS. Precip should be out of terminals by 03-05Z. Light south to west winds this afternoon will become northwest with convection this evening. && .PRELIMINARY POINT TEMPS/POPS... Nashville 74 94 73 89 72 / 70 40 40 60 60 Clarksville 72 93 71 87 70 / 90 50 40 60 60 Crossville 69 85 66 84 66 / 70 40 50 70 60 Columbia 73 93 72 89 71 / 80 40 40 60 40 Lawrenceburg 72 92 71 88 71 / 40 40 40 60 40 Waverly 73 92 72 88 71 / 90 40 40 60 60 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for Giles-Hickman- Houston-Humphreys-Lawrence-Lewis-Perry-Stewart-Wayne. && DISCUSSION......31 AVIATION........Shamburger
Hazardous weather outlook, Aug 20, 12:03 PM CDT, 4 hours 28 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 1203 PM CDT Tue Aug 20 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-211000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1203 PM CDT Tue Aug 20 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight Excessive heat is likely for locations approaching the Tennessee River Valley and across southwestern portions of the mid state this afternoon as maximum heat indices values approach 107 degrees. For locations west of the Cumberland Plateau Region, maximum afternoon heat index values are expected to range between 100-105 degrees. Some strong thunderstorms, along with a few severe thunderstorms, will be possible this afternoon and evening mainly for locations around and north of I-40. With any strong to severe thunderstorms that do develop, strong to damaging wind gusts will be the main concerns. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Maximum afternoon heat index values Wednesday afternoon will be around 100 degrees for locations west of Cumberland Plateau Region. .SPOTTER INFORMATION STATEMENT... Spotter activation may possibly be needed this afternoon and evening. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 Inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Special weather statement, Aug 20, 3:28 PM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Nashville TN 328 PM CDT Tue Aug 20 2019 TNZ025-057-202115- Hickman TN-Dickson TN- 328 PM CDT Tue Aug 20 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DICKSON AND NORTHEASTERN HICKMAN COUNTIES UNTIL 415 PM CDT... At 328 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Burns, or 9 miles south of Dickson. This storm was nearly stationary. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Dickson, Lyles and Bon Aqua. This includes the following highways... Interstate 40 between mile markers 161 and 175, and between mile markers 177 and 178. Interstate 840 between mile markers 1 and 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3584 8723 3588 8752 3604 8753 3602 8721 TIME...MOT...LOC 2028Z 193DEG 2KT 3594 8733 13
Local storm report, Aug 20, 3:35 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
335 PM CDT TUE AUG 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 2 SE EAST NASHVILLE 36.15N 86.73W
08/20/2019 DAVIDSON TN SOCIAL MEDIA
ROOF DAMAGE OCCURRED TO A BUSINESS WITH PART OF A ROOF
BLOWN ONTO LEBANON PIKE.
&&
EVENT NUMBER OHX1900531
13Local storm report, Aug 20, 3:40 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
340 PM CDT TUE AUG 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 1 ENE EAST NASHVILLE 36.18N 86.74W
08/20/2019 DAVIDSON TN TRAINED SPOTTER
A 10 INCH DIAMETER TREE WAS BLWON DOWN IN THE LOCKLAND
SPRINGS COMMUNITY.
&&
EVENT NUMBER OHX1900532
13Local storm report, Aug 20, 3:58 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
358 PM CDT TUE AUG 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 2 SE EAST NASHVILLE 36.15N 86.73W
08/20/2019 DAVIDSON TN SOCIAL MEDIA
ROOF DAMAGE OCCURRED TO A BUSINESS WITH PART OF A ROOF
BLOWN ONTO LEBANON PIKE.
0330 PM TSTM WND DMG 1 ENE EAST NASHVILLE 36.18N 86.74W
08/20/2019 DAVIDSON TN TRAINED SPOTTER
A 10 INCH DIAMETER TREE WAS BLWON DOWN IN THE LOCKLAND
SPRINGS COMMUNITY.
0330 PM TSTM WND DMG 2 E EAST NASHVILLE 36.17N 86.72W
08/20/2019 DAVIDSON TN SOCIAL MEDIA
NUMEROUS LIMBS WERE BLOWN DOWN IN AND AROUND SHELBY
PARK.
&&
EVENT NUMBER OHX1900531 OHX1900532 OHX1900533
13Local storm report, Aug 20, 4:08 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
408 PM CDT TUE AUG 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 1 NNW EAST NASHVILLE 36.19N 86.77W
08/20/2019 DAVIDSON TN SOCIAL MEDIA
POWER LINES WERE KNOCKED DOWN AND A POWER POLE WAS
SNAPPED NEAR THE INTERSECTION OF DOUGLAS AND STAINBACK
IN EAST NASHVILLE.
&&
EVENT NUMBER OHX1900534
13Special weather statement, Aug 20, 4:27 PM CDT, 4 minutes before
Special Weather Statement National Weather Service Nashville TN 427 PM CDT Tue Aug 20 2019 TNZ005-006-023-202200- Stewart TN-Montgomery TN-Houston TN- 427 PM CDT Tue Aug 20 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY... SOUTHEASTERN STEWART AND EASTERN HOUSTON COUNTIES UNTIL 500 PM CDT... At 427 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 11 miles southwest of Fort Campbell North to near Erin. Movement was north at 5 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Erin, Cumberland City, Palmyra and Woodlawn. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3656 8758 3625 8773 3620 8758 3654 8743 TIME...MOT...LOC 2127Z 194DEG 5KT 3650 8754 3628 8764 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 3:02 AM CDT | Heat Advisory | OHX | Giles, Hickman, Houston, Humphreys, Lawrence, Lewis and 3 more | 16 hr |
| Aug 20, 2:16 PM CDT | Special Weather Statement | OHX | Davidson | 44 min |
| Aug 20, 2:39 PM CDT | Special Weather Statement | OHX | Davidson | 21 min |
| Aug 20, 3:00 PM CDT | Special Weather Statement | OHX | Davidson | 30 min |
| Aug 20, 3:28 PM CDT | Special Weather Statement | OHX | Hickman | 47 min |
| Aug 20, 3:38 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 22 min |
| Aug 20, 4:27 PM CDT | Special Weather Statement | OHX | Houston | 33 min |
| Aug 20, 4:37 PM CDT | Special Weather Statement | OHX | Montgomery | 23 min |
| Aug 20, 4:39 PM CDT | Special Weather Statement | OHX | Dickson, Perry | 36 min |
| Aug 20, 4:45 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 30 min |
| Aug 20, 5:04 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 26 min |
| Aug 20, 5:17 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Trousdale | 43 min |
| Aug 20, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 43 min |
| Aug 20, 6:05 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 40 min |
| Aug 20, 6:29 PM CDT | Special Weather Statement | OHX | Perry | 46 min |
| Aug 20, 6:30 PM CDT | Special Weather Statement | OHX | Clay | 30 min |
| Aug 20, 6:37 PM CDT | Special Weather Statement | OHX | Wilson | 38 min |
| Aug 20, 6:50 PM CDT | Special Weather Statement | OHX | Jackson | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.